Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Severe knee pain, undergone spinal cord DE-tethering, Advil provides relief. What's wrong?

My son had spinal cord de-tethering surgery when he was 5.5 months old. He is now 6. Since that time he has at least once or twice a month very severe knee pain . He woke up 5am this morning and is suffering a great deal. It seems to be a stabbing pain that cause his whole left leg to contract. He always says it hurts inside his knee. The only thing that works is Advil . Nobody seems to be able to explain it other than shrugging their shoulders and saying its probably something going on in the spine . I should also mention It was the left side of his spinal cord in the L4-L5 region that was most effected by the tethering and later surgery. What should we do to figure this out? Is it an inflammation thing if Advil is the only thing that ever works?
Asked On : Wed, 6 Mar 2013
Answers:  1 Views:  32
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hello.Hello.Ibuprofen is a drug with analgesic and anti-inflammatory effect.
The improvement of your son taking ibuprofen does not mean that he has an inflammatory pathology.
It seems that the surgery that he suffered when he was 5.5 months was not 100% effective because he continues having symptoms due to spinal cord pathology.Your son should be seen as soon as possible by an Child Orthopedist. He must request lower back MRI and evaluate if is possible a new surgical intervention to improve their symptoms.I wish you good health.
(If the answer has helped you, please indicate this)
Answered: Sun, 1 Sep 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor